MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 26X3/8 IB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 26X3/8 IB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305110
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material: 305110, batch#: unknown.It was reported by the customer that they loaded the needle into the cartridge, the insulin came out of the side of the needle instead of into the cartridge.Verbatim: rcc received a complaint via email.Caller reported that when they loaded the needle into the cartridge, the insulin came out of the side of the needle instead of into the cartridge.With how many syringes/needles did the caller experience the issue? ¿ one.Was the syringe/needle reused? - no.Product with issue - bd 26 g, 3/8" needle, (b)(6).Is product available for return to bd? ¿ yes.Cts informed caller bd might follow up regarding return of syringe/needle.Caller acknowledged.Xxxx.Product lot # - [230405].Did issue cause any injury? - no.How did the caller resolve the issue? ¿ changed needle only and successfully filled a cartridge with insulin.Resolution ¿ no further tandem follow up is required.Cts to replace the needle and syringe upon request.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4) follow up.It was reported the insulin came out the side of the needle.As no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.There are current quality controls in place to detect this type of defect during the production process.Based on the limited investigation results, a cause for the reported incident could not be determined.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
Pr (b)(4) correction following the submission of the initial mdr, it has been determined that the previously submitted report was sent in error, and the complaint will be cancelled.The associated mdr will be void.

Brand Name
NEEDLE 26X3/8 IB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20677173
Report Number1911916-2024-00808
Device Sequence Number8395358
Product Code FMI
UDI-Device Identifier30382903051107
UDI-Public(01)30382903051107
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number305110
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer01/13/2025
06/03/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date01/13/2025
06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale